Shortness of breath - Crohn's related???

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Jul 2010
Total Posts : 2
   Posted 7/24/2010 7:08 PM (GMT -6)   
I wonder if someone can help me.  Everyday I have trouble breathing.  It gets worse in the evening where it feels like my throat is closing up.  In the morning I have lots of gunk in my throat that I constantly have to cough out.  
I am on medication for crohn's disease (azathioprine 1 tablet a day, and pentasa 2 sachets a day) and was wondering if it is a side effect from the medicine.  Has anyone else had any similar breathing problems? 
I don't know if these symptoms are related to my crohn's, but I have only had these breathing problems since I was diagnosed and put on medication (I used to be on steriods/ then infleximab).  My consultant says not, and my doctor just gives me antibiotics for an infection that does not help at all.
Please help!!

Regular Member

Date Joined Apr 2009
Total Posts : 382
   Posted 7/24/2010 7:10 PM (GMT -6)   
It might be reflux from all the pills you are taking.
Crohn's Colitis diagnosed 6/08
Organic SCD since 4/09
Remicade from 6/09 to 4/10
Boswellia + Natren's Healthy Trinity probiotic + Cinnamon + Wild Oregano Oil + vitamin D + zinc

Regular Member

Date Joined May 2010
Total Posts : 266
   Posted 7/24/2010 8:52 PM (GMT -6)   
Hi Lou, gosh, sorry you arn't feeling well, it's nice to find people with a lot of different experiences on these message boards to provide different thoughts about problems!
As far as not feeling well in the evening, do you think it is what you are eating?  JP brings up an important point - medications can upset your tummy so that things slosh around a bit more than they used to (and it is also a delightful side effect of aging).  Try eating smaller meals or earlier in the pm, see if that makes a difference.  Do you cough a lot when you sleep or when you are laying down?  That is also stomach stuff crawling up out of your tummy and into the back of your throat, there are medications to make that better also. 
You can do all sorts of other things like take medications earlier to see if that makes a difference, try changing your diet around, try exercising more (even just a walk around the block), drinking more water and avoiding things that might upset your stomach (spicy foods, things made with tomatoes, alcohol, etc) can all contribute to these types of problems.  These are not quick fixes so be patient. 
 Allergies can also make one feel a bit different, allergies can flare up due to the season, changes in your diet or just cause we all get older and our immune system gets a bit wacked out.  Simple antihistamines might help you feel better.  
Hope you find relief and something that works for you.  A second doctor opinion is also helpful if you are not happy with your physician's responses to your concerns.
Take care and keep us posted!  barb
Meds: Celebrex, Omeprazole, Liadla, Entocort EC 9mg/day, Vit D, Mulitvit, Omega 3's, Ambian, Neurontin.

Veteran Member

Date Joined Oct 2009
Total Posts : 1070
   Posted 7/25/2010 9:29 AM (GMT -6)   
I have similar symptoms but they don't sound quite bad as yours. As the grump said it could be reflux. Eat smaller meals in the evening and stop eating LONG before bedtime. Also if it is OK with the doctor try prilosec. If this works you will know it is reflux. Many of us seem to have it. Bread at nite seems to really set me off so don't eat anything late.

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 25, 2016 11:01 PM (GMT -6)
There are a total of 2,712,107 posts in 299,057 threads.
View Active Threads

Who's Online
This forum has 153639 registered members. Please welcome our newest member, ediwowwow536.
288 Guest(s), 13 Registered Member(s) are currently online.  Details
Tascat, jennydancingfish, wanttobeme, ontheflipside, JoJoLA, Scaredy Cat, ediwowwow536, supapfunk, Bhutan boy, alphhapointzerotwo, Alice22, joavila92, Nomar Lupron 4 Me

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer